Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 23, 2011, 6:56 AM MST for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Feb 23, 2011, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 6:56 AM MST (13:56 UTC)
- In effect from
- Feb 23, 2011, 12:00 PM MST
- Expired
- Feb 23, 2011, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS84 KEPZ 231356 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 656 AM MST WED FEB 23 2011 ...RED FLAG WARNING IS IN EFFECT FOR THE BOOTHEEL REGION OF NEW MEXICO THIS AFTERNOON AND EVENING DUE TO 20 FOOT WINDS OF 20 MPH AND HUMIDITY LESS THAN 15 PERCENT WITH FORECAST HIGH FIRE DANGER RATINGS... .AN UPPER LEVEL TROUGH OVER SOUTHERN CALIFORNIA WILL MOVE EAST TODAY...RESULTING IN INCREASING SOUTHWEST FLOW ACROSS THE DESERT SOUTHWEST. MEANWHILE A DRY AIRMASS REMAINS IN PLACE...AND HUMIDITY VALUES WILL DROP BELOW 15 PERCENT ACROSS ALL LOWLAND AREAS THIS AFTERNOON. WHILE THE TIMING OF THE UPPER LEVEL TROUGH IS NOT IDEAL FOR WIDESPREAD HIGH WINDS...AN INCREASING PRESSURE GRADIENT AND MIXING OF STRONGER WINDS ALOFT WILL BE SUFFICIENT FOR PRODUCING 20-FOOT WINDS AROUND 20 MPH OVER THE FAR SOUTHWESTERN CORNER OF NEW MEXICO LATER TODAY...WITH LIGHTER WINDS ELSEWHERE. NMZ111-240200- /O.NEW.KEPZ.FW.W.0006.110223T1900Z-110224T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 656 AM MST WED FEB 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. * LOCATION...FAR SOUTHWESTERN NEW MEXICO...PRIMARILY OVER SOUTHERN HIDALGO COUNTY. * WINDS...SUSTAINED 20 FOOT WINDS AROUND 20 MPH OR HIGHER WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...GUSTY WINDS WILL DEVELOP EARLY THIS AFTERNOON AND PEAK DURING THE MID AND LATE AFTERNOON HOURS AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. WINDS WILL DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 3:02 AM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 23, 3:02 AM MST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 302 AM MST WED FEB 23 2011 .SYNOPSIS... DEEP SOUTHWEST FLOW CONTINUES OVER FAR WEST TEXAS AND SOUTHERN NEW MEXICO AS A WEAK PACIFIC TROUGH MOVES TOWARD THE REGION TODAY. THE SYSTEM IS DRY SO THE REGION WILL SEE GENERALLY SUNNY SKIES AND SLIGHTLY ABOVE NORMAL TEMPERATURES THIS AFTERNOON. WINDS WILL ALSO KICK UP TO BECOME BREEZY. MILD CONDITIONS WILL CONTINUE THURSDAY AND FRIDAY BEFORE THE NEXT SYSTEM ARRIVES SATURDAY. SATURDAY LOOK LIKE A DRY AND WINDY DAY WITH BLOWING DUST. THE PACIFIC STORM SYSTEM WILL PUSH THROUGH THE REGION SATURDAY NIGHT THROUGH EARLY SUNDAY. CONTINUED WINDY CONDITIONS EXPECTED SATURDAY NIGHT AND SUNDAY AS A STRONG COLD FRONT PLOWS ACROSS THE BORDERLAND. SLIGHT CHANCES FOR RAIN AND SNOW ACCOMPANY THE SYSTEM FOR ALL AREAS SATURDAY NIGHT THROUGH MID DAY SUNDAY. TEMPERATURES WILL COOL DOWN DRAMATICALLY FOR SUNDAY AND MONDAY BEHIND THE FRONT. FAIR AND MILDER WEATHER RETURNS TUESDAY. && .DISCUSSION... A FAIRLY ACTIVE PATTERN ACROSS THE SOUTHWEST U.S. FOR THIS PACKAGE...BUT AS WE MOVE INTO LATE WINTER AND TOWARD SPRING THIS DOESN'T NECESSARILY MEAN PRECIPITATION. THE FIRST OF TWO PACIFIC STORM SYSTEM TO MOVE THROUGH FOR THIS PACKAGE DOES SO TONIGHT. THIS UPPER LOW SITS OVER THE PACIFIC OFF THE N BAJA. SATELLITE SHOWS IT NOW MOVING E TOWARD THE CONTINENT. IT WILL OPEN TO A SHARP TROUGH TODAY AND MOVE NE ACROSS S AZ AND W NM THIS EVENING AND OVERNIGHT. THERE IS ALMOST NO MOISTURE IN PLACE OVER OUR REGION AND THE SYSTEM IS NOT BRINGING MUCH WITH IT. THUS OUR REGION LOOKS TO MISS OUT ON ANY PCPN...EVEN PULLED POPS OUT OF THE GILA FOR TONIGHT. WINDS WILL HOWEVER INCREASE TO BREEZY AND LOW- END WINDY TODAY AS LEE TROUGHING BUILDS OVER W TX AND 25-30KTS AT H7 MIXES DOWN. SLIGHTLY COOLER THURSDAY BEHIND THE SYSTEM WITH A MINOR COLD FRONTAL PASSAGE FROM THE WEST. FLOW GOES ZONAL ALOFT TO KEEP THE REGION DRY AND MILD. WARMER AND BORDERLINE BREEZY FRIDAY AS THE WINDS BECOME MORE SW IN ADVANCE OF A STRONGER PACIFIC STORM SYSTEM. SATURDAY AND SUNDAY WILL BOTH BE IMPACT DAYS AS THIS DEEPER AND STRONGER UPPER-LEVEL SYSTEM SLOWLY DRIVES INTO AND THROUGH THE AREA. STRONG WINDS ALOFT AND DEEP SURFACE TROUGH DEVELOPMENT TO THE NE WILL DRIVE WINDY TO VERY WINDY CONDITIONS SATURDAY AS THE SYSTEM DROPS OVER S NV AND W AZ. WILL LIKELY BE IN WIND ADVISORY STATUS FOR SATURDAY. OVERNIGHT THE SYSTEM BEGINS TO MOVE INTO W NM WITH A VERY STRONG COLD FRONT IN TOW. WINDS SHOULD STAY UP AS THE FRONT PUSHES W TO E ACROSS THE CWFA. PRECIPITATION IS A BETTER BET WITH THIS SYSTEM AND SNOW LEVELS WILL DROP RAPIDLY BEHIND THE FRONT. SOME LOWLANDS COULD SEE SOME LIGHT SNOW OVERNIGHT INTO SUNDAY MORNING. THE SYSTEM IS QUICK TO EXIT ON SUNDAY. THE PCPN TOTAL ARE EXPECTED TO BE LIGHT...SO CLEARLY NOT A MAJOR EVENT RAIN/SNOW WISE. WINDS WILL BE THE BIGGER ISSUE MOST AREAS BOTH DAYS. BY MIDDAY SUNDAY THE SYSTEM SHOULD BE EXITING THE REGION. END OF POPS BY 18Z. WINDS SLACKENING. BUT MUCH COOLER DAYS SUN AND MON. A FAIR WEATHER PATTERN ENSUES FOR THE REST OF THIS PACKAGE WITH QUICKLY MODERATING TEMPERATURES TUESDAY AND WEDNESDAY IN DRY WEATHER. && .AVIATION...VALID 23/12Z-24/12Z. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WEST-SOUTHWEST WINDS WILL OCCASIONALLY GUST IN THE 15 TO 25 KNOT RANGE THIS AFTERNOON AND EARLY EVENING...PRIMARILY ALONG AND WEST OF A TCS-DMN LINE. SOME AREAS OF BLOWING DUST PRIMARILY OVER WESTERN NEW MEXICO. THE STRONGEST WINDS ALOFT WILL MOVE THROUGH THE REGION NEAR MIDNIGHT WED NIGHT/THU MORNING...AND THIS MAY RESULT IN STRONG WIND GUSTS ALONG EAST-FACING MOUNTAIN SLOPES WED NIGHT. && .FIRE WEATHER... AN UPPER LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST WILL TURN TOWARDS BAJA EARLY TODAY...OPEN UP...AND LIFT EAST ACROSS NEW MEXICO AS AN OPEN TROUGH TONIGHT. WINDY CONDITIONS WILL RESULT FOR AREAS WEST OF THE RIO GRANDE THIS AFTERNOON. TEMPERATURES WILL RUN ABOUT 5-7 DEGREES ABOVE NORMAL. WINDS AND RH WILL FALL JUST SHORT OF RED FLAG CRITERIA...BUT COMING CLOSEST OVER THE NM BOOTHEEL REGION. TEMPERATURES WILL COOL BACK TO NEAR NORMAL THURSDAY...WITH CONTINUED WINDY WEST TO NORTHWEST WINDS. A MUCH STRONGER UPPER LOW WILL APPROACH THE AREA THIS WEEKEND...BRINGING WINDIER CONDITIONS AND A STRONG PACIFIC COLD FRONTAL PASSAGE. SATURDAY LOOKS LIKE IT WILL BE A RED FLAG DAY AREA WIDE. PRECIPITATION WILL BE POSSIBLE OVER THE HIGHER TERRAIN...WITH LESSER CHANCES OVER THE LOWLANDS...AS THE BULK OF THE MOISTURE WILL GET WRUNG OUT OVER AZ. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 42 64 38 70 / 0 0 0 0 0 SIERRA BLANCA TX 69 39 67 37 75 / 0 0 0 0 0 LAS CRUCES 68 40 64 36 70 / 0 0 0 0 0 ALAMOGORDO 66 37 60 33 66 / 0 0 0 0 0 CLOUDCROFT 46 31 43 27 50 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 64 37 61 33 69 / 0 0 0 0 0 SILVER CITY 58 33 52 30 58 / 0 0 0 0 0 DEMING 67 39 63 35 69 / 0 0 0 0 0 LORDSBURG 65 37 62 34 68 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/BIRD
Hazardous weather outlook, Feb 23, 6:15 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 615 AM MST WED FEB 23 2011 NMZ022>025-030>032-TXZ055-056-241315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 615 AM MST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER AN APPROACHING PACIFIC TROUGH WILL INDUCE BREEZY TO WINDY AFTERNOON CONDITIONS. STRONGEST WINDS WILL BE OVER EXTREME SOUTHWEST NEW MEXICO WHERE AFTERNOON WINDS WILL REACH 25-35 MPH WITH SOME HIGHER GUSTS. IT IS EXPECTED THAT ANY PRECIPITATION WITH THIS SYSTEM WILL PASS NORTH OF THE FORECAST AREA LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SECOND PACIFIC STORM SYSTEM WILL DROP ACROSS THE SOUTHWEST U.S. THIS WEEKEND. STRONG WINDS AND POSSIBLE BLOWING DUST WILL RETURN SATURDAY AFTERNOON AHEAD OF THE SYSTEM. AS THE SYSTEM MOVES THROUGH SATURDAY NIGHT THROUGH MID DAY SUNDAY THE AREA WILL EXPERIENCE STRONG WINDS...A SIGNIFICANT COOL DOWN BEHIND A STRONG COLD FRONT...AND CHANCES FOR RAIN AND SNOW. THE SYSTEM WILL EXIT SUNDAY AFTERNOON WITH MILD AND MODERATING WEATHER FOR MONDAY AND TUESDAY. SUNDAY WITH COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.